Cold/Wind Chill, Dallam
- When
- April 13, 10:30 PM CST to April 14, 9:00 AM CST
- Where
- Dallam forecast zone
- Reported by
- ASOS
- Coordinates
- 36.278, -102.602 (the zone’s center; the record gives no point)
Overnight low of 25 degrees at Dalhart.
A cold front moved through the Texas Panhandle during the day of the 13th. The cooler post frontal airmass allowed temperatures to drop well below freezing overnight.
Every event with a place to put it; 20 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS AMA wrote it up.
A cold front moved through the Texas Panhandle during the day of the 13th. The cooler post frontal airmass allowed temperatures to drop well below freezing overnight. These subfreezing temperatures threatened sensitive vegetation during the growing season. Overnight low temperatures ranged from 23 degrees at Hereford (Deaf Smith County) to 32 at Wellington (Collingsworth County). Temperatures warmed above freezing by 9:00 AM CST.
The following is the overnight lows that fell below freezing: 25 degrees at Dalhart (Dallam and Hartley County); 26 degrees at Stratford (Sherman County); 26 degrees at Gruver (Hansford County); 27 degrees at Perryton (Ochiltree County); 24 degrees at Dumas (Moore County); 28 degrees at Borger (Hutchinson County); 26 degrees at Boys Ranch (Oldham County); 26 degrees at Amarillo (Potter and Randall County); 26 degrees at Panhandle (Carson County); 23 degrees at Hereford (Deaf Smith County); 27 degrees at Claude (Armstrong County); 29 degrees at Lipscomb (Lipscomb County); 30 degrees at Miami (Roberts County); 29 degrees at Canadian (Hemphill County); 27 degrees at Pampa (Gray County); 30 degrees at Wheeler (Wheeler County); 31 degrees Clarendon (Donley County); and 32 degrees at Wellington (Collingsworth County).
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Amarillo, TX wrote its last area forecast discussion before the first event at Apr 13, 5:52 PM CST, 4 hours 38 minutes earlier.
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE AMARILLO TX
652 PM CDT SUN APR 13 2014
.AVIATION...
NORTH SURFACE WINDS CURRENTLY GUSTING TO AROUND 35 KT...AND ARE
EXPECTED TO GUST INTO THE 40 TO 45 KT RANGE BEGINNING LATE THIS
EVENING WITH SUCH CONDITIONS CONTINUING ALL NIGHT. AVIATION WEATHER
WARNING FOR GUSTS ABOVE 40 KT REMAINS IN EFFECT FOR KAMA FROM 06Z
MONDAY THROUGH 11Z MONDAY.
MVFR CLOUD LAYER EXPECTED TO MOVE IN FROM THE NORTH THIS EVENING WITH
LIGHT PRECIPITATION COMMENCING AROUND 03Z OR 04Z. SUFFICIENT COOLING
OF ATMOSPHERIC COLUMN FOR TRANSITION TO ALL SNOW EXPECTED TO OCCUR AT
04Z...05Z...AND 06Z AT KGUY...KDHT...AND KAMA RESPECTIVELY. LIFR
CEILINGS EXPECTED TO DEVELOP AT THESE SAME AFOREMENTIONED TIMES.
CEILINGS EXPECTED TO LIFT INTO MVFR RANGE AROUND 16Z OR 17Z MONDAY.
STRONG DOWNWARD MOTIONS IN WAKE OF DEPARTING SHORTWAVE TROF CAUSES SKY
TO BECOME CLEAR AROUND 19Z TO 21Z MONDAY...WITH SURFACE WINDS DIMINISHING
TO AROUND 20 TO 25 KT.
COCKRELL
&&
.PREV DISCUSSION... /ISSUED 351 PM CDT SUN APR 13 2014/
DISCUSSION...TODAY THROUGH NEXT SUNDAY
VERY FEW CHANGES WERE NEEDED TO THE GOING FORECAST WITH THE ONLY
REAL CHANGES OF NOTE MADE TO ISSUE A WIND ADVISORY FOR TONIGHT/MON
MORNING, EXPAND HARD FREEZE WARNING BY A FEW COUNTIES TO THE EAST
TONIGHT, AND ISSUE A HARD FREEZE WATCH FOR MONDAY NIGHT.
TONIGHT...
PRECIP CHANCES WILL INCREASE FROM WEST TO EAST ACROSS MAINLY THE NRN
PANHANDLES. PRECIP STILL LOOKS AS THOUGH IT COULD BEGIN AS A BIT OF
RAIN BEFORE QUICKLY TRANSITIONING TO POSSIBLY A BRIEF PERIOD OF
SLEET, BEFORE THE PREDOMINANT PRECIP TYPE OF SNOW IS REALIZED IN
MOST PLACES BY AROUND OR JUST AFTER MIDNIGHT. GOING AMOUNTS SEEM TO
STILL BE VALID WITH THE WINTER WEATHER ADVISORY LOOKING TO BE ON
TRACK. SEE OUR FACEBOOK OR YOUTUBE PAGES FOR MORE GRAPHICAL INFO ON
THIS.
EXPANDED THE HARD FREEZE WARNING TO INCLUDE OCHILTREE AND BEAVER
COUNTIES TONIGHT AND ISSUED A WIND ADVISORY FOR AREAS NOT IN THE
WINTER WEATHER ADVISORY AS THE WINTER WEATHER ADVISORY HAS STRONG
WORDING ABOUT THE WINDS ALREADY.
MONDAY...
HAVE STAYED ON THE COLD SIDE OF GUIDANCE WITH A RAW MID APRIL DAY ON
TAP. ANY LINGERING SNOW SHOULD QUICKLY PEEL OUT OF THE AREA MON
MORNING.
MONDAY NIGHT...
THIS NIGHT LOOKS LIKE IT COULD BE EVEN COLDER THAN TONIGHT AND HAVE
ISSUED A HARD FREEZE WATCH TO ACCOUNT.
TUESDAY THROUGH SUNDAY...
GOING FORECAST IS ON TRACK WITH A WARM UP AHEAD OF ANOTHER COLD
FRONT WED NIGHT. AFTER A COOL DAY THU...ANOTHER WARM UP SHOULD BE IN
STORE FOR FRI INTO THE WEEKEND. GOING SLIGHT CHCS FOR PRECIP WED
NIGHT AND THU STILL LOOK REASONABLE AS A SHRTWV PASSES.
SIMPSON
FIRE WEATHER...
ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER CONDITIONS MAY OCCUR
TUESDAY AND WEDNESDAY. OTHERWISE...NEITHER ELEVATED NOR CRITICAL
FIRE WEATHER CONDITIONS ARE EXPECTED.
SIMPSON
&&
.PRELIMINARY POINT TEMPS/POPS...
AMARILLO TX 27 46 26 65 37 / 30 30 0 5 0
BEAVER OK 30 43 24 67 40 / 70 20 0 5 0
BOISE CITY OK 23 40 26 64 38 / 80 20 5 5 0
BORGER TX 30 46 29 66 43 / 40 30 0 5 0
BOYS RANCH TX 28 45 26 69 42 / 40 30 0 5 0
CANYON TX 28 48 25 66 37 / 30 30 0 5 0
CLARENDON TX 31 48 28 65 40 / 30 30 0 5 0
DALHART TX 25 42 23 65 39 / 70 20 0 5 0
GUYMON OK 25 41 26 65 38 / 80 20 0 5 0
HEREFORD TX 29 46 24 65 37 / 30 20 0 5 0
LIPSCOMB TX 31 46 25 66 42 / 50 30 0 5 0
PAMPA TX 29 42 27 65 40 / 30 30 0 5 0
SHAMROCK TX 32 48 28 64 40 / 30 30 0 5 0
WELLINGTON TX 33 51 28 66 41 / 20 30 0 5 0
&&
.AMA WATCHES/WARNINGS/ADVISORIES...
TX...HARD FREEZE WARNING FROM 1 AM TO 10 AM CDT MONDAY FOR THE
FOLLOWING ZONES: ARMSTRONG...CARSON...DALLAM...DEAF SMITH...
HANSFORD...HARTLEY...HUTCHINSON...MOORE...OCHILTREE...
OLDHAM...POTTER...RANDALL...SHERMAN.
WINTER WEATHER ADVISORY UNTIL 10 AM CDT MONDAY FOR THE FOLLOWING
ZONES: DALLAM...HANSFORD...HARTLEY...OCHILTREE...SHERMAN.
FREEZE WARNING FROM 1 AM TO 10 AM CDT MONDAY FOR THE FOLLOWING
ZONES: COLLINGSWORTH...DONLEY...GRAY...HEMPHILL...
LIPSCOMB...ROBERTS...WHEELER.
WIND ADVISORY UNTIL 10 AM CDT MONDAY FOR THE FOLLOWING ZONES:
ARMSTRONG...CARSON...COLLINGSWORTH...DEAF SMITH...DONLEY...
GRAY...HEMPHILL...HUTCHINSON...LIPSCOMB...MOORE...OLDHAM...
POTTER...RANDALL...ROBERTS...WHEELER.
OK...HARD FREEZE WARNING FROM 1 AM TO 10 AM CDT MONDAY FOR THE
FOLLOWING ZONES: BEAVER...CIMARRON...TEXAS.
WINTER WEATHER ADVISORY UNTIL 10 AM CDT MONDAY FOR THE FOLLOWING
ZONES: BEAVER...CIMARRON...TEXAS.
&&
03/17HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE AMARILLO TX 400 PM CDT SUN APR 13 2014 OKZ001>003-TXZ001>020-141200- CIMARRON-TEXAS-BEAVER-DALLAM-SHERMAN-HANSFORD-OCHILTREE-LIPSCOMB- HARTLEY-MOORE-HUTCHINSON-ROBERTS-HEMPHILL-OLDHAM-POTTER-CARSON- GRAY-WHEELER-DEAF SMITH-RANDALL-ARMSTRONG-DONLEY-COLLINGSWORTH- 400 PM CDT SUN APR 13 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE TEXAS AND OKLAHOMA PANHANDLES. .DAY ONE...TONIGHT. ISOLATED THUNDERSTORMS CANNOT BE RULED OUT THIS AFTERNOON. ANY THUNDERSTORMS THAT DEVELOP ARE EXPECTED TO REMAIN BELOW SEVERE LEVELS. SUSTAINED NORTH WINDS BETWEEN 30 AND 40 MPH WITH GUSTS AS HIGH AS 50 MPH ARE POSSIBLE TONIGHT...WITH AREAS OF BLOWING DUST. FREEZING TEMPERATURES ARE EXPECTED TONIGHT ACROSS MOST OF THE PANHANDLES. SNOW WILL BE POSSIBLE TONIGHT. SNOW ACCUMULATIONS OF 1 TO 3 INCHES ARE EXPECTED ACROSS THE NORTHERN PANHANDLES. THE STRONG NORTHERLY WINDS WILL CREATE AREAS OF BLOWING SNOW...POTENTIALLY CREATING HAZARDOUS DRIVING CONDITIONS AND REDUCED VISIBILITIES TO AROUND ONE MILE AT TIMES. A FREEZE IS EXPECTED TONIGHT ACROSS THE PANHANDLES...WITH MUCH OF THE AREA SEEING A HARD FREEZE. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY. STRONG WINDS AND ANY LINGERING SNOW WILL BEGIN TO DIMINISH BY MID MORNING MONDAY. VERY COLD TEMPERATURES ARE EXPECTED AGAIN BY TUESDAY MORNING AND A HARD FREEZE WATCH IS IN EFFECT. ELEVATED TO POSSIBLY CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TUESDAY AND WEDNESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. AREA FIRE MANAGERS AND EMERGENCY OFFICIALS SHOULD BE ALERT FOR ELEVATED OR CRITICAL FIRE WEATHER CONDITIONS TUESDAY AND WEDNESDAY.
The national radar mosaic for the moment the first event began.
20 cold/wind chill. Local standard time, as filed.
Overnight low of 25 degrees at Dalhart.
Overnight low of 25 degrees at Dalhart.
Overnight low of 26 degrees at Stratford.
Overnight low of 26 degrees at Gruver.
Overnight low of 27 degrees at Perryton.
Overnight low of 24 degrees at Dumas.
Overnight low of 28 degrees at Borger.
Overnight low of 26 degrees at Boys Ranch.
Overnight low of 26 degrees at Amarillo.
Overnight low of 26 degrees at Amarillo.
Overnight low of 26 degrees at Panhandle.
Overnight low of 23 degrees at Hereford.
Overnight low of 27 degrees at Claude.
Overnight low of 29 degrees at Lipscomb.
Overnight low of 30 degrees at Miami.
Overnight low of 29 degrees at Canadian.
Overnight low of 27 degrees at Pampa.
Overnight low of 32 degrees at Wheeler.
Overnight low of 31 degrees at Clarendon.
Overnight low of 32 degrees at Wellington.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2014Every state in 2014This day in weather historyWarnings in Texas, April 2014
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 515749, 515750, 515751, 515752, 515753, 515755, 515756, 515757, 515758, 515759, 515760, 515761, 515763, 515764, 515765, 515767, 515768, 515769, 515770, 515771.